Citation: muidumees. "Four Years, Not a Single Memory: An Experience with Alprazolam (Xanax) (exp36498)". Erowid.org. Nov 17, 2006. erowid.org/exp/36498
I was prescribed Xanax for anxiety. Being depressed and suicidal, I was looking for trouble. So I started of with 4mg. It was the strongest feeling of euphoria that I had felt (at that point in my life I had only tried weed before). The euphoria was short lived and I got really tired very quickly. I slept form 4pm to noon the next day.
I surely helped me out with anxiety and I settled down with a normal dose. The benefits from the drug was short-lived and soon health problems started to surface. Also a weird kind of addiction took a hold, as I found myself in a situation where I could not get a 'high' from the meds - no matter how much I took, it was not enough.
Four years have passed and during that period I never missed a day. I have been clean now for 6 months.
My memories started to fade very quickly and I cannot recall almost anything during the four year period. My doses went up to 12mg a day. All I can say is, it ruined my health. I quit working out, I got more depressed than ever, missing a dose caused the worst pain I can imagine, the worst panic I can ever get and forgetting to go see the doc and get a prescription, missing a dose ended up by calling an ambulance and get a shot. The whole world felt heavy, and each movement caused tremendous pain. For years I felt like having a bad flue, my eyes were constantly burning (I havenít felt that annoyed by anything else).
My tolerance was so high that I could not get the satisfaction needed by taking the pills (I just could not wait for the pills to absorb) I started to snort about 2mg at once. After a while I was doing this every hour, and believe or not, I got a rush from it. At that point I started to abuse also much more potent benzos (Rohypnol)
Trying to get off from the drugs resulted in near lethal doses. The less I managed to take during withdrawal, the more I took when going through a relapse.
I gave up withdrawing about 3 times. I kept on taking this drug for a year when finally decided to get clean, as I had no more emotions left. The withdrawal process was 5 months long and now being 6 months clean I am starting to feel better. I am amazed how much stronger I am physically, how my emotions open up again but still, I have a lot to deal with. My body is aching all over from time to time, concentration is still very bad and fatigue is a big issue.
The withdrawal can cause phenomenal complaints and so many of them at once that mostly I felt suicidal just because I was physically feeling so bad, in pain and drained out of energy.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.